Alert archive / North Carolina / Flash Flood Warnings in 1995
Flash Flood Warning 41, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 24, 1995, 9:25 PM EDT for Surry County, North Carolina. It was in force for 95 min.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1995, 9:25 PM EDT (01:25 UTC)
- Expired
- Jun 24, 1995, 11:00 PM EDT
- In force
- 95 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Surry County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1469 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 250126 FFWRNK NCC171-250300- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 925 PM EDT SAT JUN 24 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM EDT FOR THE FOLLOWING COUNTY... IN NORTHWEST NORTH CAROLINA ...SURRY COUNTY AT 925 PM EDT DOPPLER RADAR INDICATED RAINFALL AMOUNTS IN THE RANGE OF 1 TO 2 INCHES HAD FALLEN OVER PARTS OF SURRY COUNTY TO THE EAST OF DOBSON. THESE SLOW MOVING STORMS WILL CONTINUE TO PRODUCE HEAVY RAIN ACROSS THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED....ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 8:32 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 24, 8:32 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 830 PM EDT SAT JUN 24 1995 SUGGESTIONS... WBC AND CRW...LOOKS LIKE THE GENERAL TREND ON THE KFCX 88D IS THAT INTENSITIES HAVE BEEN DIMINISHING. BELIEVE THAT YOU CAN LET THE FLASH FLOOD WATCH EXPIRED. WILL HAVE TO WATCH RAIN N AND NE OF ROA FOR POSS RIVER FLOODS. THERE ARE ALSO TSTMS TO OUR WEST FROM CRW TO TRI. RDU...FCST LOKS FINE. DISCUSSION... ANOTHER BUSY NIGHT LIKE YSTD WITH MANY FFW S...NOT MUCH TIME TO LOOK AT MUCH. ADAPT SMC AT 22Z SHWD BEST SFC MOISTURE CONVGE OVR CNTRL NC WITH DIVG ACRS MUCH OF CWA. KFCX AT 00Z HAD GENERAL INTENSITY OF STORMS WEAKENING. EXPT WX TO BE SIMILIAR TNGT TO LAST NIGHT. WITH TSTMS DI`MINISHING...MOSTLY CLDY SKIES OVRNT WITH AREAS OF FOG AND ISOLATED SHWR OR TSTM. FOR SUN EXPT PRTLY SUNNY SKIES WITH SCT SHWRS AND TSTMS SOME WITH HEAVY RAIN. MAXS MAINLY IN THE LOWER AND MID 80S. KK
Nearby
Flash Flood Warnings in North Carolina, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.